Tennessee, 2025Damaging Winds in Tennessee, December 18, 2025
December 18, 2025 · NWS HUN · 23 events in 2 counties and zones
A broken line of showers and strong to severe thunderstorms (a few exhibiting embedded supercell structures) pushed east into northwestern Alabama during the early evening hours. This line became more organized and stronger as it pushed quickly east as it approached the I-65 corridor.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of showers and strong to severe thunderstorms (a few exhibiting embedded supercell structures) pushed east into northwestern Alabama during the early evening hours. This line became more organized and stronger as it pushed quickly east as it approached the I-65 corridor. producing more widespread 50 to 70 mph wind gusts. The winds resulted in trees and power lines being knocked down at numerous locations and several thousand without power.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Dec 18, 5:52 PM CST, 1 hour 41 minutes earlier. Its key messages:
- Updated at 1006 AM CST Thu Dec 18 2025
- Widespread rain is forecast today with a low chance for strong to severe storms this evening, with higher confidence west of I-65.
- A cold front will drop temperatures near or just below the freezing mark tonight with cooler conditions through Friday night.
- Temps warm over the weekend with low rain chances returning Saturday night.
Area forecast discussion, Dec 18, 5:52 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
552 PM CST Thu Dec 18 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1006 AM CST Thu Dec 18 2025
- Widespread rain is forecast today with a low chance for strong
to severe storms this evening, with higher confidence west of
I-65.
- A cold front will drop temperatures near or just below the
freezing mark tonight with cooler conditions through Friday
night.
- Temps warm over the weekend with low rain chances returning
Saturday night.
&&
.NEAR TERM...
(Tonight)
Issued at 312 PM CST Thu Dec 18 2025
Increasing southerly flow has helped bring temperatures and
dewpoints up into the mid 50s to low 60s across the region ahead
of an approaching cold front currently pushing into eastern
Arkansas. Ahead of this, a prefrontal convergence axis has
resulted in a band of showers over north central MS. This band has
yet to produce much lightning but satellite trends indicate this
could soon change as these showers tap into better instability
into northeast MS. SPC has placed the entire area in a Marginal
Risk (Level 1 of 5) for damaging winds and tornadoes through the
evening hours. A few things we will be watching for this
afternoon/evening, each introducing its own sources of uncertainty:
1. Breaks in the cloud cover over the next hour or two that could
help temperatures warm by a few degrees. Higher temps/dewpoints
will lead to greater instability thus increasing the severe risk
this evening.
2. Shear profiles are more than sufficient for severe storms, so
monitoring how storms to our west begin to organize in this
environment will provide insight into how they may evolve later
this evening. If storms organize and gain intensity over the next
1-2 hours, expect that to continue across northwest AL this
evening.
3. Model hodographs in the pre-frontal environment indicate
strong directional shear in the lowest 3km combined with deep
layer shear between 50-60kts. This supports the risk for a few
supercells ahead of a more linear segment of storms along the cold
front. Any supercells that are able to form ahead of the front
will carry the risk for damaging winds and a tornado.
4. A line of storms is expected to form along the cold front.
With a SW to NE line orientation parallel to forecast surface
winds ahead of it, resultant horizontal shearing instability will
continue the risk for rapidly forming tornadoes this evening
along the line, but will be more difficult to detect on radar due
the relatively shallow depth of directional shear. Any surges,
kinks, and breaks in the line will need to be monitored carefully
this evening, particularly in areas with poor radar coverage.
Bowing segments within the line would also introduce a localized
damaging wind threat.
The cold front should exit the area between 10-11pm, ending the
severe threat and colder temperatures will follow. With temps
near or just below freezing tomorrow morning, be sure to bundle up
when headed out for the morning commute!
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 1006 AM CST Thu Dec 18 2025
Cooler temperatures will follow in the wake of the cold front on
Friday with highs in the low to mid 40s. Winds will gradually
slacken through the day as gradient flow broadens out as sfc high
pressure moves in from the west. We will maintain a dry forecast
Friday through the day on Saturday with low temps dipping below
the freezing mark Friday night. We will see a shift back to
southerly winds on Saturday ahead of a broad upper trough that
will shift east over the Great Lakes over the weekend. Moisture
will increase ahead of an approaching cold front late Saturday
bringing low to medium chances for rain back into the forecast
Saturday night.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 904 PM CST Wed Dec 17 2025
On Sunday, a trough up in the Great Lakes region will push a cold
front into the Southeast. This will spark off a few showers (20%)
and the cooler northerly flow will keep daytime highs in the 50s.
Overnight lows will remain above freezing. The front will try to lift
back northward on Monday, providing another low chance (10-20%) of
showers across the TN Valley. Sfc high pressure in the OH Valley
will slide over to the Mid Atlantic coast by Tuesday, providing not
only dry conditions into mid week, but warmer temps too. We will
reach the lower 60s on Tuesday, and wait for this...reach the low to
mid 60s on Christmas Eve/Wednesday!
&&
.AVIATION...
(00Z TAFS)
Issued at 552 PM CST Thu Dec 18 2025
A N-S oriented line of showers and thunderstorms was moving east
at 35kt across far NW AL. There is a risk for strong/severe storms
from east of Huntsville and points west early this evening. Thus,
prevailing MVFR CIGs will be reduced to IFR, and at times briefly
lower with erratic wind gusts over 30kt with the stronger storms,
as they traverse the area. Shower activity should wane quickly
from west to east in the mid/late evening with the passage of a
frontal boundary. VFR conditions should return in late evening
from west to east. A strong wind field aloft has resulted in Low-
Level Wind Shear for the terminals into the late evening, with
winds diminishing in the overnight.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...25
SHORT TERM....25
LONG TERM....JMS
AVIATION...RSB
In the hours before
Special weather statement, Dec 18, 5:13 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Huntsville AL
513 PM CST Thu Dec 18 2025
ALZ001-182345-
Lauderdale AL-
513 PM CST Thu Dec 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LAUDERDALE COUNTY
THROUGH 545 PM CST...
At 513 PM CST, Doppler radar was tracking a strong thunderstorm over
J P Coleman State Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waterloo, Wright, and Threet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for northwestern
Alabama.
&&
LAT...LON 3501 8772 3493 8768 3488 8797 3491 8804
3491 8805 3490 8807 3489 8810 3492 8816
3496 8817 3500 8820 3501 8820
TIME...MOT...LOC 2313Z 252DEG 43KT 3495 8820
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Dec 18, 5:43 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Huntsville AL
543 PM CST Thu Dec 18 2025
ALZ003-190030-
Franklin AL-
543 PM CST Thu Dec 18 2025
...A STRONG THUNDERSTORM WILL IMPACT FRANKLIN COUNTY THROUGH 630 PM
CST...
At 543 PM CST, Doppler radar was tracking a strong thunderstorm over
Tremont, or 9 miles east of Fulton, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Russellville, Red Bay, Belgreen, Vina, Hodges, Pogo, Cedar Creek
Reservoir, Atwood, Duketon, and Rockwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for northwestern
Alabama.
&&
LAT...LON 3458 8814 3457 8764 3432 8781 3431 8783
3432 8817
TIME...MOT...LOC 2343Z 233DEG 35KT 3426 8824
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPSpecial weather statement, Dec 18, 6:25 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
625 PM CST Thu Dec 18 2025
ALZ001-190115-
Lauderdale AL-
625 PM CST Thu Dec 18 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN LAUDERDALE COUNTY
THROUGH 715 PM CST...
At 625 PM CST, Doppler radar was tracking a strong thunderstorm near
St. Florian, or 8 miles northeast of Florence, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Florence, Killen, Lexington, St. Florian, Underwood-Petersville,
Anderson, Green Hill, Zip City, Kingtown, and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for north central
and northwestern Alabama.
&&
LAT...LON 3501 8780 3500 8721 3494 8721 3478 8780
3500 8782
TIME...MOT...LOC 0025Z 250DEG 23KT 3494 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AMPLocal storm report, Dec 18, 6:33 PM CST, 1 hour before
Preliminary Local Storm Report
National Weather Service Huntsville AL
633 PM CST Thu Dec 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Non-Tstm Wnd Dmg 5 NE Skyline 34.85N 86.05W
12/18/2025 Jackson AL Emergency Mngr
Tree down blocking the roadway at
intersection of CR200 and CR33 in the Crow
Mountain Area.
&&
12Local storm report, Dec 18, 6:55 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
655 PM CST Thu Dec 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Gst 2 SSW Florence 34.81N 87.68W
12/18/2025 M51 MPH Lauderdale AL Mesonet
Measured at UNA.
&&
12Local storm report, Dec 18, 6:59 PM CST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
659 PM CST Thu Dec 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Non-Tstm Wnd Dmg 8 S Town Creek 34.56N 87.42W
12/18/2025 Lawrence AL Emergency Mngr
Trees down in Hatton on CR236.
&&
12Thunderstorm Wind, Lincoln
- When
- December 18, 7:33 PM CST
- Where
- Lincoln County, 0.89 mi NE of Dellrose
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -86.810
A tree was reported down at Vanzant road and MCBURG Dellrose road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:38 PM CST
- Where
- Lincoln County, 1.77 mi SE of Boonshill
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.205, -86.724
A tree was reported down near the intersection of Barnes Hollow road and Brady road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:42 PM CST
- Where
- Lincoln County, 2.11 mi NNW of Coldwater
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.108, -86.746
A tree was reported down at 224 Curtis Road. This may be gradient wind event if report time was as early as what is in LSR tracker (6:58 PM).
Thunderstorm Wind, Lincoln
- When
- December 18, 7:43 PM CST
- Where
- Lincoln County, 0.52 mi ENE of Howell
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.233, -86.611
A tree was reported down along 12 Old Schoolhouse road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:47 PM CST
- Where
- Lincoln County, 2.58 mi SE of Howell
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.200, -86.593
A tree was reported down near the intersection of Lewisburg highway and Davis Hallow road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:48 PM CST
- Where
- Lincoln County, 0.93 mi ENE of Belleville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.273, -86.554
A tree was reported down near the intersection of Shelbyville highway and Wiley Hollow road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:51 PM CST
- Where
- Lincoln County, 1.78 mi NNE of Camargo
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.103, -86.636
A tree was reported down across the road at 131 McDeal road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:54 PM CST
- Where
- Lincoln County, 0.6 mi NNE of Skinem
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.088, -86.597
A tree was reported down at 372 Ardmore highway.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:55 PM CST
- Where
- Lincoln County, 0.93 mi NNW of Prospect
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.093, -86.586
A tree was reported down on the road near the intersection of Ardmore highway and Wells Hill road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:55 PM CST
- Where
- Lincoln County, 1.59 mi ESE of Fayetteville
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.143, -86.553
A tree was reported down at 39 Diemer road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:55 PM CST
- Where
- Lincoln County, 3.7 mi ENE of Mulberry
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.233, -86.406
A tree was reported down at 78 Louse Creek road.
Thunderstorm Wind, Moore
- When
- December 18, 7:56 PM CST
- Where
- Moore County, 0.34 mi NE of County Line
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.323, -86.365
Trees were reported down near the intersection of County Line road and highway 82.
Thunderstorm Wind, Moore
- When
- December 18, 7:57 PM CST
- Where
- Moore County, 1.29 mi E of County Line
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.320, -86.347
Trees were reported down near the intersection of Cobb Hollow road and Price Hollow road.
Thunderstorm Wind, Lincoln
- When
- December 18, 7:58 PM CST
- Where
- Lincoln County, 1.38 mi N of Prospect
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.100, -86.580
A tree was reported down at Wells Hill Park and 92 Wells Hill road.
Thunderstorm Wind, Moore
- When
- December 18, 7:58 PM CST
- Where
- Moore County, 1.03 mi WNW of Bakertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.256, -86.347
Trees were reported down at the intersection of Damron road and Tanyard Hill Road.
Thunderstorm Wind, Moore
- When
- December 18, 7:59 PM CST
- Where
- Moore County, 1.09 mi N of Cumberland Spgs
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.346, -86.296
Trees were reported down on N Cumberland Springs road.
Thunderstorm Wind, Lincoln
- When
- December 18, 8:00 PM CST
- Where
- Lincoln County, 0.7 mi NNW of Champ
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.179, -86.405
A tree was reported down at 58 S Crystal Ridge Road.
Thunderstorm Wind, Lincoln
- When
- December 18, 8:01 PM CST
- Where
- Lincoln County, 3.59 mi NNE of Champ
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $300
- Reported by
- Emergency Manager
- Coordinates
- 35.219, -86.377
Large limbs were reported down at 138 Champ road. Need to re-enter this in Moore county.
Thunderstorm Wind, Moore
- When
- December 18, 8:02 PM CST
- Where
- Moore County, 1.49 mi ESE of Bakertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.242, -86.306
Trees were reported down on Andy Anderson road.
Thunderstorm Wind, Moore
- When
- December 18, 8:03 PM CST
- Where
- Moore County, 0.89 mi SW of Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.260, -86.310
Trees were reported down on Lost Creek road.
Thunderstorm Wind, Moore
- When
- December 18, 8:04 PM CST
- Where
- Moore County, 0.37 mi ENE of Marble Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.202, -86.324
Trees were reported down on Marble Hill road near a campsite.
Thunderstorm Wind, Moore
- When
- December 18, 8:04 PM CST
- Where
- Moore County, 1.18 mi N of Ridgeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 35.287, -86.302
Trees were reported down near the intersection of Hurricane Creek road and Shelton road.
Thunderstorm Wind, Lincoln
- When
- December 18, 8:15 PM CST
- Where
- Lincoln County, 0.32 mi E of Shady Grove
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.099, -86.324
A tree was reported down at 78 Arnold Holllow road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Kansas, December 18, 20251 death · 67 kt wind · 13 events
- Damaging Winds and Lightning Strike in Alabama, December 18, 2025$127,000 · 61 kt wind · 70 events
- High Wind in Wyoming, December 18 to 20, 2025$555,000 · 76 kt wind · 15 events
- Blizzard and High Wind in Iowa, December 18, 20257 injured · 55 kt wind · 17 events
- Damaging Winds and High Wind in Tennessee, December 18 to 19, 2025$124,000 · 68 kt wind · 13 events
- Damaging Winds in Tennessee, December 18, 2025$112,000 · 70 kt wind · 11 events
- Flooding and Heavy Rain in California, December 18 to 23, 2025$30,000 · 30 events
- Damaging Wind in Indiana, December 18, 2025$50,000 · 52 kt wind · 1 event
- Damaging Winds in Kentucky, December 18 to 19, 20251 injured · $24,000 · 50 kt wind · 4 events
- Blizzard and High Wind in North Dakota, December 18, 20252 injured · 55 kt wind · 12 events
- High Wind and Strong Wind in New York, December 18 to 20, 202556 kt wind · 27 events
- Winter Storm and High Wind in Montana, December 18 to 19, 2025$28,000 · 57 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304098, 1304103, 1304101, 1304104, 1304112, 1304125, 1304100, 1304109, 1304122, 1304123, 1304143, 1304208, 1304207, 1304135, 1304189, 1304206, 1304142, 1304188, 1304221, 1304219, 1304220, 1304256, 1304102.